Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 102, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 15, 2011, 4:39 AM CDT for Coahoma County, Quitman County, Tunica County, Mississippi; Phillips County, Arkansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2011, 4:39 AM CDT (09:39 UTC)
- Expired
- Apr 15, 2011, 5:45 AM CDT
- In force
- 66 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Phillips County, AR, Coahoma County, MS, Quitman County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 143 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 2:19 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
217
WUUS54 KMEG 150939
SVRMEG
ARC107-MSC027-119-143-151045-
/O.NEW.KMEG.SV.W.0102.110415T0939Z-110415T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
439 AM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 545 AM CDT
* AT 439 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
DUNDEE TO FRIARS POINT TO SHERARD TO 14 MILES SOUTH OF CRUMROD...OR
ALONG A LINE EXTENDING FROM 7 MILES EAST OF ST FRANCIS NATIONAL
PARK TO 10 MILES NORTHEAST OF ELAINE TO ELAINE TO 7 MILES NORTH OF
ROSEDALE...AND MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRUMROD...
ELAINE...HELENA...BELEN...CLARKSDALE...DARLING...DUBBS...DUBLIN...
DUNDEE...FRIARS POINT...JONESTOWN...KINGS...LAMBERT AND MARKS.
THIS WARNING ALSO INCLUDES AREAS NEAR DESOTO LAKE...HORSESHOE LAKE
AND MOON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
&&
LAT...LON 3423 9096 3461 9058 3456 9020 3425 9020
3408 9036 3408 9045 3398 9045 3398 9065
3412 9067 3413 9103
TIME...MOT...LOC 0939Z 247DEG 49KT 3458 9046 3441 9069
3427 9075 3397 9102
$$
BORGHOFF3 follow-up statements
496
WWUS54 KMEG 151008
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
508 AM CDT FRI APR 15 2011
ARC107-151018-
/O.CAN.KMEG.SV.W.0102.000000T0000Z-110415T1045Z/
PHILLIPS AR-
508 AM CDT FRI APR 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PHILLIPS COUNTY
IS CANCELLED...
AT 508 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3398 9065 3412 9067 3412 9086 3415 9084
3416 9081 3418 9081 3436 9062 3456 9051
3456 9020 3425 9020 3408 9036 3408 9045
3398 9045
TIME...MOT...LOC 1008Z 249DEG 45KT 3453 9029 3433 9040
3409 9062
$$
MSC027-119-143-151045-
/O.CON.KMEG.SV.W.0102.000000T0000Z-110415T1045Z/
TUNICA MS-COAHOMA MS-QUITMAN MS-
508 AM CDT FRI APR 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR QUITMAN...COAHOMA AND SOUTHERN TUNICA COUNTIES...
AT 508 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GERLACH MILL TO JONESTOWN TO BOBO...OR ALONG A LINE EXTENDING
FROM 16 MILES EAST OF HELENA TO 11 MILES NORTHEAST OF CLARKSDALE TO
10 MILES SOUTHWEST OF CLARKSDALE...MOVING EAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELEN...
BOBO...CLARKSDALE...COAHOMA...DARLING...DENTON...DUBLIN...DUNDEE...
FALCON...JONESTOWN...KINGS...LAMBERT...LULA AND LYON.
THIS WARNING ALSO INCLUDES AREAS NEAR MOON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
&&
LAT...LON 3398 9065 3412 9067 3412 9086 3415 9084
3416 9081 3418 9081 3436 9062 3456 9051
3456 9020 3425 9020 3408 9036 3408 9045
3398 9045
TIME...MOT...LOC 1008Z 249DEG 45KT 3453 9029 3433 9040
3409 9062
$$
BORGHOFF929
WWUS54 KMEG 151035
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
535 AM CDT FRI APR 15 2011
MSC143-151045-
/O.CAN.KMEG.SV.W.0102.000000T0000Z-110415T1045Z/
TUNICA MS-
535 AM CDT FRI APR 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TUNICA COUNTY IS
CANCELLED...
AT 535 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3398 9065 3412 9067 3426 9044 3445 9023
3444 9020 3425 9020 3408 9036 3408 9045
3398 9045
TIME...MOT...LOC 1035Z 257DEG 35KT 3449 9008 3429 9020
3405 9042
$$
MSC027-119-151045-
/O.CON.KMEG.SV.W.0102.000000T0000Z-110415T1045Z/
COAHOMA MS-QUITMAN MS-
535 AM CDT FRI APR 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR QUITMAN AND SOUTHEASTERN COAHOMA COUNTIES...
AT 535 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTHEAST OF SLEDGE TO RIVERVIEW TO DUBLIN...OR ALONG A
LINE EXTENDING FROM 13 MILES SOUTHWEST OF SENATOBIA TO 17 MILES WEST
OF BATESVILLE TO 13 MILES SOUTHEAST OF CLARKSDALE...MOVING EAST AT 40
MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELEN...
DARLING...DENTON...DUBLIN...FALCON...LAMBERT...MARKS...SLEDGE...
COUNTS...MATTSON...CLAREMONT...LURAND...HOPSON AND SABINO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
&&
LAT...LON 3398 9065 3412 9067 3426 9044 3445 9023
3444 9020 3425 9020 3408 9036 3408 9045
3398 9045
TIME...MOT...LOC 1035Z 257DEG 35KT 3449 9008 3429 9020
3405 9042
$$418
WWUS54 KMEG 151041
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
541 AM CDT FRI APR 15 2011
MSC027-119-151052-
/O.EXP.KMEG.SV.W.0102.000000T0000Z-110415T1045Z/
COAHOMA MS-QUITMAN MS-
541 AM CDT FRI APR 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR QUITMAN AND SOUTHEASTERN
COAHOMA COUNTIES WILL EXPIRE AT 545 AM CDT...
AT 542 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 3398 9065 3412 9067 3426 9044 3445 9023
3444 9020 3425 9020 3408 9036 3408 9045
3398 9045
TIME...MOT...LOC 1042Z 257DEG 35KT 3450 9000 3430 9012
3406 9034
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:54 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 15, 2:54 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
254 AM CDT FRI APR 15 2011
.DISCUSSION...
FORWARD PROPAGATING SEVERE QLCS WAS HEADED RAPIDLY EAST THROUGH
CENTRAL AR AT DISCUSSION TIME...WELL AHEAD OF THE 00Z NAM AND 03Z
HRRR FORECAST SOLUTIONS. TORNADO WATCH REMAINS IN EFFECT ACROSS
ALL OF THE MIDSOUTH THROUGH 15Z...10 AM CDT.
TIMING ISSUES ASIDE... NAM MODEL SUGGEST AN ADDITIONAL CONVECTIVE
LINE WILL FORM ALONG AND EAST OF THE MS RIVER THIS AFTERNOON IN
RESPONSE TO RATHER STRONG SHORTWAVE ROUNDING THE BASE OF THE UPPER
LOW CENTERED NEAR KC MO. 00Z NAM PROGGED MIXED LAYER MUCAPES OF
1500 J/KG...WITH POCKETS OF 3000 J/KG...SUGGESTING SEVERE THREAT
WILL NOT LIKELY END WITH THE PASSAGE OF THIS MORNING/S SEVERE
QLCS.
FEW CHANGES MADE BEYOND TODAY. AFTER A QUIET WEEKEND... EXPECT
MENTIONABLE RAIN CHANCES THROUGH THROUGH THE UPCOMING WEEK AS NEAR
STATIONARY FRONT OSCILLATES OVER THE MIDSOUTH. RAIN CHANCES WILL
ENHANCED BY DAYTIME HEATING AND THE PASSAGE OF SHORTWAVES EMBEDDED
IN WEST/SOUTHWEST FLOW ALOFT.
PWB
&&
.AVIATION...
06Z TAF CYCLE
SOME ISOLATED SHOWERS ARE MOVING ACROSS SOUTHWEST CORNER OF FORECAST
AREA SO HAVE ADDED VCTS FOR KMEM AND KJBR FOR FIRST COUPLE OF HOURS
OF FORECAST. CLOUDS WILL INCREASE OVERNIGHT WITH FIRST ROUND OF
SHOWERS AND THUNDERSTORMS ARRIVING JUST BEFORE SUNRISE AND
CONTINUING THROUGH THE MORNING HOURS. MVFR CEILINGS AND POSSIBLE
MVFR VISIBILITIES WILL ACCOMPANY THE THUNDERSTORMS. SECOND ROUND OF
THUNDERSTORMS WILL START AROUND NOON FRIDAY AND CONTINUE THROUGH THE
AFTERNOON HOURS. VFR CONDITIONS SHOULD RETURN FRIDAY EVENING AS
THUNDERSTORMS MOVE OUT OF THE REGION. WINDS WILL BE SOUTH AT 10 TO
15 KNOTS WITH HIGHER GUSTS OVERNIGHT. WINDS WILL EVENTUALLY SHIFT TO
THE SOUTHWEST AND INCREASE AT AROUND 20 KNOTS WITH HIGHER GUSTS BY
FRIDAY AFTERNOON.
ARS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 78 48 65 47 / 90 10 10 0
MKL 73 47 61 40 / 100 50 10 0
JBR 74 46 63 42 / 60 20 10 0
TUP 79 49 67 41 / 100 60 10 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-
ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-
PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-
UNION-YALOBUSHA.
TN...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 15, 2:39 AM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 239 AM CDT FRI APR 15 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-160945- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 239 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER NORTH MISSISSIPPI TODAY... AND A SLIGHT RISK OVER THE REMAINDER OF THE MIDSOUTH. THE PRIMARY RISKS INCLUDE STRONG DAMAGING WINDS TO 80 MPH... TORNADOES... AND LARGE HAIL. SEVERE THUNDERSTORMS WILL END OVER AREAS WEST OF THE MISSISSIPPI RIVER THIS AFTERNOON. STORMS SHOULD FINALLY EXIT THE TENNESSEE RIVER VALLY BY EARLY TO MID EVENING. NO SEVERE WEATHER IS ANTICIPATED OVERNIGHT TONIGHT /EARLY SATURDAY MORNING/. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH OF NEXT WEEK. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. PWB
In the hours before
Special weather statement, Apr 14, 10:40 PM CDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1040 PM CDT THU APR 14 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT... BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE... CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH... COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN... HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON... JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN... MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD... PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO... UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE 1040 PM CDT THU APR 14 2011 ...SEVERE WEATHER OUTBREAK LIKELY ACROSS THE MID SOUTH LATE TONIGHT AND FRIDAY... A STRONG AREA OF LOW PRESSURE IN OKLAHOMA WILL INTENSIFY AND MOVE INTO THE MID MISSISSIPPI VALLEY TOMORROW. A WARM FRONT WILL SURGE NORTH ACROSS THE MIDSOUTH LATE TONIGHT THROUGH FRIDAY MORNING. AS THIS WARM FRONT APPROACHES THE MID SOUTH... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE TONIGHT THROUGHOUT THE AREA. SEVERE STORMS WILL BE MOST FAVORABLE SOUTH AND WEST OF A WALNUT RIDGE ARKANSAS...TO SOMERVILLE TENNESSEE...TO A COFFEEVILLE MISSISSIPPI LINE. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THIS WARM FRONT IS EXPECTED TO MOVE THROUGH THE REMAINDER OF THE MID SOUTH LATE TOMORROW MORNING AS THE POTENT AREA OF LOW PRESSURE TRACKS ACROSS THE OZARKS. THIS WILL GIVE AREAS NORTH AND EAST OF THE AFOREMENTIONED LINE AN INCREASING CHANCE FOR SEVERE WEATHER THROUGHOUT THE LATE MORNING. THEN A TRAILING COLD FRONT FROM THE SURFACE LOW WILL BEGIN TO PUSH INTO EASTERN ARKANSAS BY NOON. AN UNSTABLE ATMOSPHERE COMBINED WITH FAVORABLE WIND SHEAR WILL PRODUCE A SECOND WAVE OF STORMS THAT WILL QUICKLY BECOME SEVERE BY EARLY AFTERNOON ACROSS THE MISSISSIPPI DELTA. VERY LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE ALL POSSIBLE WITH THIS SECOND ROUND OF STORMS. AS THE STORMS TRACK EAST DURING THE AFTERNOON AND EARLY EVENING...THEIR MAY BE AN INCREASING TORNADO THREAT FOR THE COUNTIES ALONG AND NEAR THE TENNESSEE RIVER VALLEY AND ACROSS NORTHEAST MISSISSIPPI. THE COLD FRONT IS EXPECTED TO PUSH EAST OF THE AREA FRIDAY EVENING BRINGING AN END TO THE SEVERE WEATHER. NOW IS THE TIME TO PREPARE FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS. KNOW WHAT TO DO AND WHERE TO GO IF SEVERE WEATHER THREATENS. MAKE SURE YOUR NOAA WEATHER RADIO IS IN WORKING CONDITION...AND REMEMBER TO TAKE SHELTER IN AN INTERIOR ROOM ON THE LOWEST LEVEL IN YOUR HOME OR WORKPLACE. MOBILE HOMES ARE ESPECIALLY NOT A SAFE PLACE TO BE WHEN THERE IS THE THREAT OF DAMAGING WINDS AND TORNADOES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR TELEVISION FOR THE LATEST WEATHER INFORMATION ON THIS ANTICIPATED WEATHER SITUATION. THE LATEST WEATHER INFORMATION ON THE WEB MAY BE OBTAINED AT WEATHER.GOV/MEMPHIS. JAB
Local storm report, Apr 15, 4:15 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
415 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 AM TSTM WND DMG 3 S JONESBORO 35.78N 90.69W
04/15/2011 CRAIGHEAD AR EMERGENCY MNGR
POWER LINES DOWN U.S. HIGHWAY 63 AND COMMERCE DRIVE
&&
RJOLocal storm report, Apr 15, 4:19 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
419 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 AM TSTM WND DMG BAY 35.74N 90.56W
04/15/2011 CRAIGHEAD AR EMERGENCY MNGR
POWER LINES DOWN AT MAIN AND CENTRAL
&&
RJOLocal storm report, Apr 15, 4:23 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
423 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 AM TSTM WND DMG 5 S JONESBORO 35.75N 90.69W
04/15/2011 CRAIGHEAD AR EMERGENCY MNGR
TREES DOWN ON HOMES AND VEHICLES. CAMPING TRAILER
OVERTURNED IN LOT.
&&
RJOLocal storm report, Apr 15, 4:29 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
429 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND DMG 5 E BAY 35.74N 90.47W
04/15/2011 CRAIGHEAD AR BROADCAST MEDIA
DAMAGED SHED AND POWER LINES DOWN IN TOWN OF LUNSFORD
ALONG HIGHWAY 158
&&
RJOThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:56 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 79 min |
| Apr 15, 5:54 AM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 66 min |
| Apr 15, 6:41 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Yalobusha | 64 min |
| Apr 15, 7:34 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lee, Pontotoc | 56 min |
| Apr 15, 8:10 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 65 min |
| Apr 15, 12:01 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 44 min |
| Apr 15, 12:31 PM CDT | Flash Flood Warning | MEG | Monroe | 5 hr |
| Apr 15, 12:48 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 42 min |
| Apr 15, 1:35 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 27 min |
| Apr 15, 1:41 PM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 20 min |
| Apr 15, 2:26 PM CDT | River Flood Warning | MEG | Monroe | 21 hr |
| Apr 15, 2:26 PM CDT | River Flood Warning | MEG | Lowndes, Monroe | 21 hr |
| Apr 15, 3:10 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 50 min |
| Apr 15, 5:09 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Lee, Pontotoc, Prentiss, Tippah and 2 more | 51 min |
| Apr 15, 5:58 PM CDT | Tornado Warning | MEG | Prentiss, Tishomingo | 32 min |
| Apr 15, 2:07 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 23 min |
| Apr 15, 2:56 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 79 min |
| Apr 15, 2:58 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Greene, Lawrence, Poinsett | 77 min |
| Apr 15, 4:00 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 60 min |
| Apr 15, 4:14 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 31 min |
| Apr 15, 2:44 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 46 min |
| Apr 15, 3:43 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.